MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 57063
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A replacement pump and 21 mm breast shields were sent to the customer.In follow up with a medela clinician, the customer indicated that her replacement pump was working well and that she was no longer experiencing issues with an infected duct.The device was evaluated and passed all functional tests.Though it passed vacuum testing, it was noted in the evaluation that the valve had residue and the membrane was not lying flat.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis."mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2017, the customer alleged to medela llc that she was experiencing low suction with her pump in style breast pump.She reported that she had a few clogged ducts in the past for which she was prescribed antibiotics.She indicated that she does not have clogged ducts presently.

Brand Name
PUMP IN STYLE ADVANCED - ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6901633
Report Number1419937-2017-00271
Device Sequence Number1090101
Product Code HGX
UDI-Device Identifier00020451570631
UDI-Public(01)00020451570631
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57063
Device Catalogue Number57063
Device Lot Number432270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Distributor Facility Aware Date08/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;